Translator Disclaimer
October 2009 Diophantine exponents for mildly restricted approximation
Yann Bugeaud, Simon Kristensen
Author Affiliations +
Ark. Mat. 47(2): 243-266 (October 2009). DOI: 10.1007/s11512-008-0074-0

Abstract

We are studying the Diophantine exponent μn, l defined for integers 1≤l< n and a vector α∈ℝn by letting $\mu_{n,l}=\sup\{\mu\geq0: 0 < \Vert\underline{x}\cdot\alpha\Vert<H(\underline{x})^{-\mu}\ \text{for infinitely many}\ \underline{x}\in\mathcal{C}_{n,l}\cap\mathbb{Z}^n\},$ where $\cdot$ is the scalar product, $\|\cdot\|$ denotes the distance to the nearest integer and $\mathcal{C}_{n,l}$ is the generalised cone consisting of all vectors with the height attained among the first l coordinates. We show that the exponent takes all values in the interval [l+1,∞), with the value n attained for almost all α. We calculate the Hausdorff dimension of the set of vectors α with μn, l(α)=μ for μ≥n. Finally, letting wn denote the exponent obtained by removing the restrictions on $\underline{x}$, we show that there are vectors α for which the gaps in the increasing sequence μn,1(α)≤...≤μn, n-1(α)≤wn(α) can be chosen to be arbitrary.

Citation

Download Citation

Yann Bugeaud. Simon Kristensen. "Diophantine exponents for mildly restricted approximation." Ark. Mat. 47 (2) 243 - 266, October 2009. https://doi.org/10.1007/s11512-008-0074-0

Information

Received: 10 September 2007; Published: October 2009
First available in Project Euclid: 31 January 2017

zbMATH: 1304.11062
MathSciNet: MR2529700
Digital Object Identifier: 10.1007/s11512-008-0074-0

Rights: 2008 © Institut Mittag-Leffler

JOURNAL ARTICLE
24 PAGES


SHARE
Vol.47 • No. 2 • October 2009
Back to Top